Hi everyone. I have what seems to be a traumatic mydriasis from blunt trauma to my right eye that happened back in the middle of December.
Middle of December I took a slapshot to the eye from a rigid PVC hockey ball (wasn't wearing a cage). I immediately lost vision in my right eye. I was rushed to the hospital and determined to have a hyphema. The only thing I could see was light. The next day, the doctors could not get an accurate pressure reading on my eye so they decided to perform an "exploration of the eye" surgery, and found out that I had no tears or ruptures. The day following the surgery, and this is a big part, I was checked out by the doctor and he said when he shined the light into my eyes, my pupil was reacting, so that was a great sign that my nerve was working. I was given Atropine to take 2x daily and Prodnolisone to take 4x daily. I am 25 years old, so you can gauge my healing capacity.
Since then, I was on bedrest for about 2 weeks, staying on the atropine during this time. I was seeing an opthalmologist every few days. The hyphema eventually reabsorbed and I regained vision in my eye. I d/c'd the atropine after 2 weeks of being on it, but stayed on prodnolisone for about another 2 weeks thereafter. About a month after the initial hit, now middle of December, I still had a mydriasis, probably around 8mm when compared to the chart. Bad photophobia, poor visual acuity, everything. I was prescribed Pilocarpine 1% to take 4x daily. Within the first dose of this, my pupil had constricted and I could see much more comfortably. I stayed on this for a week and upon dc'ing the pilocarpine, my pupil had gone back to full size within about 36 hours. I have been off all medication now since that time, seeing my doctor here in a week.
During the course, the doctors all thought I was still under the effects of Atropine, since there did not appear to be any tears in the iris muscle that were noticeable, and that was the best explanation for my very dilated pupil. Now that my entire history has been explained, is it POSSIBLE that since my pupil was reacting to light just 2 days after the surgery, and now doesn't react at all, that the atropine dilated the pupil beyond its normal range of travel and tore a muscle in the iris somewhere? I just don't understand how it was reacting to light initially after the trauma, but now is so unreactive and open. This has been an emotionally taxing ordeal and I'd like to understand where I go from here, or if the atropine may have caused me this permanent state of discomfort with my eye.
Thanks to anyone that can offer assistance, but if not, I hope any searchers with similar issues may be able to benefit from this post.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?